Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 20, NWS Fort Worth, TX

May 13, 2004Robertson County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 13, 2004, 11:13 AM CDT for Robertson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2004, 11:13 AM CDT (16:13 UTC)
Expired
May 13, 2004, 2:15 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Robertson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3428 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 131615
FFWFTW
TXC395-131915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1113 AM CDT THU MAY 13 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR A DAM FAILURE IN...
  ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS
  THIS INCLUDES THE CITY OF HEARNE

* UNTIL 215 PM CDT

* AT 1100 AM CDT...8 FEET OF WATER WAS REPORTEDLY FLOWING OVER
  FM 2549 DUE TO A DAM BREAK NORTHEAST OF THE CITY OF HEARNE. THE
  WATER FROM THE DAM BREAK WILL CAUSE SIGNIFICANT FLOODING NEAR AND 
  DOWNSTREAM OF LAKE MCGUIRE. 

AREAS DOWNSTREAM FROM THE DAM ALONG COUNTY ROAD 239 AND FARM ROAD  
391 WILL EXPERIENCE SIGNFICANT FLOODING. AREAS IN EASTERN PARTS OF 
THE CITY OF HEARNE WILL LIKELY BE IMPACTED FROM SIGNIFICANT FLOODING 
ALONG PIN OAK CREEK.

PEOPLE BELOW THE DAM IN AREAS JUST EAST OF HEARNE SHOULD TAKE 
IMMEDIATE ACTION BY MONITORING LOCAL RADIO OR TELEVISION AND 
FOLLOWING INSTRUCTIONS FOR ANY REQUIRED EVACUATION AS OUTLINED BY 
LOCAL EMERGENCY OFFICIALS.


LAT...LON 3087 9670 3070 9658 3076 9646 3089 9639
          3093 9645 3097 9653

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 9:15 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 13, 9:15 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
915 AM CDT THU MAY 13 2004

.UPDATE...
UPDATED ZONES TO UP POPS AREAWIDE AND TO ADD TORNADO WATCH FOR MILAM
AND ROBERTSON COUNTIES...PER COORDINATION WITH SPC. HOWEVER...
ONGOING AND FUTURE FLOODING APPEARS TO BE THE MAJOR THREAT FOR OUR
SOUTHERN ZONES TODAY...WITH TRAINING TORRENTIAL RAINS THERE. IF THIS
MORNINGS THUNDERSTORM COMPLEX DOES NOT HOSE THE ENVIRONMENT TOO
MUCH...THE COLD FRONT TO THE NORTHWEST MAY SET UP ADDITIONAL MAJOR
PROBLEMS IN AREAS WHICH HAVE ALREADY RECEIVED VERY HEAVY RAINS THIS
MORNING. STAY TUNED. 30/SS
&&

.AVIATION...
645 AM CDT
AVIATION WEATHER CONCERNS THIS MORNING WILL BE PRIMARILY MVFR
CEILINGS. HOWEVER...SOME TEMPO THUNDER IN WACO WILL BE NECESSARY
BASED ON CURRENT RADAR TRENDS. CEILINGS THIS AFTERNOON SHOULD LIFT
TO NEAR OR ABOVE 3000 FT AROUND MIDDAY.  THUNDERSTORM CHANCES WILL
INCREASE ACROSS THE METROPLEX TAF SITES THROUGH THE DAY...WE ARE
ANTICIPATING THE ACTIVITY IN THE SOUTH TO WEAKEN ONCE THE LOW LEVEL
JET DECREASES...THEREFORE WILL NOT INCLUDE THUNDER UNTIL THIS
EVENING (AROUND 2Z) WHEN THE COLD FRONT APPROACHES THE NORTHWEST
COUNTIES.  WE WILL HAVE TO KEEP A CLOSE EYE ON THE STORMS TO THE
SOUTH FOR POSSIBLE IMPACT ON THE METROPLEX TAF SITES LATER THIS
MORNING AND UPDATE IF NECESSARY.   FROPA WILL BE DIFFICULT DUE TO
THE AMOUNT OF CONVECTION EXPECTED AND MASKING BY OUTFLOW
BOUNDARIES...SO WILL KEEP NORTH WIND SHIFT AROUND 6 Z AT THE
METROPLEX SITES AND 8 Z AT WACO.  THUNDERSTORMS SHOULD CONTINUE
OVERNIGHT AND END JUST BEFORE BEFORE SUNRISE.  79
&&

.DISCUSSION...
445 AM CDT
SHORTWAVE IN SW FLOW TRAVERSING SE TEXAS. HEALTHY STORMS SKIRTING SE
CWA...NECESSITATING LIKELY POPS THERE THIS MORNING. ELSEWHERE...
MORNING SHOULD BE FAIRLY QUIET.

FRONT NOW INTO THE TEXAS PANHANDLE AND NW OKLAHOMA...WILL APPROACH
NW CWA BY EARLY EVENING. DRYLINE CURRENTLY FURTHER EAST THAN WED
MORNING...THOUGH WILL LIKELY STRUGGLE TO PROGRESS EASTWARD TODAY
WITH CLOUDCOVER INHIBITING MIXING. EXPECT DRYLINE CONVECTION WITH
DAYTIME HEATING AND APPROACHING FRONT. MOVEMENT OF INDIVIDUAL CELLS
WILL BE TO THE NORTHEAST...BUT SOME DRYLINE CONVECTION MAY WORK INTO
NW ZONES THIS AFTERNOON. SPC SLIGHT RISK FOR THIS AREA...WHERE
TIMING OF INITIAL CONVECTION WILL COINCIDE WITH MAXIMUM DAYTIME
HEATING. WITH ABUNDANT LOW-LEVEL MOISTURE AND CONSIDERABLE MID-LEVEL
LAPSE RATES...SEVERE POTENTIAL EXISTS DESPITE MINIMAL SPEED SHEAR.
DIRECTIONAL SHEAR WILL BE AT A PRIME NEAR FROPA...BUT TIMING WILL BE
OVERNIGHT FOR MUCH OF CWA. HEAVY RAIN IS STILL A CONCERN WITH
PREFRONTAL TRAINING...BUT EXPECT DECENT MOTION OF BOTH INDIVIDUAL
CELLS AND FRONT ITSELF. HAVE CHOSEN TO NOT INCLUDE ANY SEVERE OR
HEAVY RAIN MENTION IN ZONES AT THIS TIME.

TAPERING POPS OFF FROM NW TO SE FRIDAY. COOL MORNING SETTING UP
SATURDAY AS LIGHT WINDS COINCIDE WITH CLEARING SKIES. LOWS IN THE
50S LIKELY N HALF OF CWA. WITH QUICK RETURN TO S/SE SFC FLOW...
EXPECT TEMPS TO REBOUND...WITH MILD/WARM AFTERNOONS BOTH SATURDAY
AND SUNDAY. NORTH TEXAS LOOKS TO HAVE A PLEASANT SUNNY SPRING
WEEKEND.

KEPT SLIGHT CHANCE IN SOUTH FOR SUNDAY...BUT NEXT WEEK LOOKS
RAINFREE WITH WEAK RIDGING CONTROLLING THE SOUTHEAST STATES. TEMPS
WILL QUICKLY REBOUND TO NEAR OR ABOVE NORMAL. 25
&&

.445 AM CDT PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   84  65  75  58 /  40  70  30  10
WACO, TX               84  68  78  61 /  50  70  60  20
PARIS, TX              82  66  75  58 /  50  70  50  10
DENTON, TX             83  65  74  57 /  50  70  30  10
MCKINNEY, TX           83  65  74  57 /  50  70  30  10
DALLAS, TX             84  66  75  59 /  40  70  30  10
TERRELL, TX            82  67  77  60 /  50  70  50  10
CORSICANA, TX          82  69  78  63 /  60  70  60  20
TEMPLE, TX             84  69  78  62 /  50  70  60  20
&&

.FWD WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 13, 9:20 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
920 AM CDT THU MAY 13 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-132100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
921 AM CDT THU MAY 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
HEAVY RAINFALL WILL RESULT IN A SERIOUS FLASH FLOOD THREAT THIS
MORNING...MAINLY SOUTH OF A TEMPLE...WACO...FAIRFIELD LINE. THERE IS
A SLIGHT THREAT OF A FEW SHORT LIVED TORNADOES THROUGH ABOUT 1030
AM...ACROSS EXTREME SOUTHERN PORTIONS OF MILAM AND ROBERTSON
COUNTIES.

ADDITIONAL THUNDERSTORMS WILL FORM ACROSS NORTHERN AND WESTERN
SECTIONS OF NORTH TEXAS LATER TODAY...AS A COOL FRONT MOVES INTO THE
AREA. THESE STORMS WILL BRING A THREAT OF HEAVY RAINFALL...AND A
LESSER THREAT OF LARGE HAIL AND DAMAGING WINDS. THE ONGOING
THUNDERSTORM COMPLEX ACROSS SOUTHERN PORTIONS OF NORTH TEXAS MAY HAVE
A DELAYING EFFECT ON THE FORMATION OF THE FRONTAL STORMS...UNTIL THIS
EVENING.

.DAYS TWO THROUGH SEVEN...
A FEW STRONG STORMS WITH HEAVY RAINFALL MAY CONTINUE INTO THE MORNING
HOURS FRIDAY...SOUTHEAST OF A CANTON...HILLSBORO... GOLDTHWAITE LINE.

.SPOTTER CALL TO ACTION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUESTED THIS MORNING FOR THE FLASH FLOOD THREAT IN THE EXTREME
SOUTH.  MOREOVER...SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND
TONIGHT ACROSS THE NORTH TEXAS AREA.

In the hours before

Local storm report, May 13, 10:00 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 AM CDT THU MAY 13 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD     HOLLAND                  30.88N  97.40W
05/13/2004                  BELL                TX   EMERGENCY MNGR

            FLOODING IN THE CITY OF HO9LLAND REPORTED BY THE HOLLAND
            POST OFFICE.
Local storm report, May 13, 10:10 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1010 AM CDT THU MAY 13 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1006 AM     FLASH FLD       CAMERON                  30.86N  96.98W
05/13/2004                  MILAM               TX   LAW ENFORCEMENT

            ROADS AND CREEKS FLOODED IN AND AROUND CAMERON
Local storm report, May 13, 10:22 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1022 AM CDT THU MAY 13 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1010 AM     FLASH FLOOD     10 WSW LEONA             31.10N  96.13W
05/13/2004                  LEON                TX   POST OFFICE

            WATER OVER ROADS EAST AND NORTH OF NORMANGEE ALONG THE
            OSR AND FM 3.
Local storm report, May 13, 10:48 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1048 AM CDT THU MAY 13 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD     HAEARNE                  30.88N  96.59W
05/13/2004                  ROBERTSON           TX   LAW ENFORCEMENT

            HIGH WATER RESCUES CONTINUE WITH WIDSPREAD FLOODING.
            CARS WASHING OFF ROADS.
Special weather statement, May 13, 11:11 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1111 AM CDT THU MAY 13 2004

TXZ174-175-131900-
MILAM-ROBERTSON-
1111 AM CDT THU MAY 13 2004

TORNADO WATCH #197 REMAINS IN EFFECT FOR...

  MILAM           ROBERTSON
Special weather statement, May 13, 11:12 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1112 AM CDT THU MAY 13 2004

TXZ174-175-131715-
MILAM-ROBERTSON-
1112 AM CDT THU MAY 13 2004

TORNADO WATCH #197 THAT WAS IN EFFECT FOR...ROBERTSON AND MILAM
COUNTIES... HAS BEEN CANCELLED.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:09 AM CDTFlash Flood WarningFWDBell, Falls, Milam, Robertson3 hr
May 13, 7:43 AM CDTSevere Thunderstorm WarningFWDMilam47 min
May 13, 9:29 AM CDTSevere Thunderstorm WarningFWDLeon61 min
May 13, 9:56 AM CDTFlash Flood WarningFWDBell, Falls, Leon, Milam, Robertson3 hr
May 13, 12:44 PM CDTFlash Flood WarningFWDBell, Falls, Milam, Robertson3 hr
May 13, 3:27 PM CDTSevere Thunderstorm WarningFWDYoung63 min
May 13, 4:29 PM CDTSevere Thunderstorm WarningFWDStephens, Young61 min
May 13, 5:16 PM CDTSevere Thunderstorm WarningFWDJack44 min
May 13, 5:29 PM CDTSevere Thunderstorm WarningFWDEastland61 min
May 13, 5:38 PM CDTSevere Thunderstorm WarningFWDStephens37 min
May 13, 6:14 PM CDTSevere Thunderstorm WarningFWDParker31 min
May 13, 6:14 PM CDTSevere Thunderstorm WarningFWDTarrant46 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.